Generalized duality in curved string backgrounds

Amit Giveon*, Martin Roček

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

155 Scopus citations

Abstract

The elements of O(d, d, Z) are shown to be discrete symmetries of the space of curved string backgrounds that are independent of d coordinates. The explicit action of the symmetries on the backgrounds is described. Particular attention is paid to the dilaton transformation. Such symmetries identify different cosmological solutions and other (possibly) singular backgrounds; for example, it is shown that a compact black string is dual to a charged black hole. The extension to the heterotic string is discussed.

Original languageAmerican English
Pages (from-to)128-146
Number of pages19
JournalNuclear Physics B
Volume380
Issue number1-2
DOIs
StatePublished - 3 Aug 1992
Externally publishedYes

Bibliographical note

Funding Information:
We would like to thank R. Dijkgraaf, C. Nappi, E. Verlinde, E. Witten and B. Zwiebach for discussions. The work of AG. is supported in part by DOE grant DE-FGO2-90ER40542, and that of MR. is supported by the John Simon Guggenheim Foundation.

Fingerprint

Dive into the research topics of 'Generalized duality in curved string backgrounds'. Together they form a unique fingerprint.

Cite this